MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE ECLIPSE S/T 21X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE ECLIPSE S/T 21X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305895
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
During surgery, the surgeon passed empty syringe to the nurse after use.The plastic safety cover hadn¿t closed properly and had failed to secure closed needle stick injury resulted as the needs remained exposed after injury a second attempt to close was attempted and the cover detached from the needle completely were there any diagnostics performed as a result of the contaminated needle stick? blood tests for inoculation injury policy.If yes, what diagnostics were performed? blood born disease screening.Was any medical intervention required? no.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305895 and lot number 2405002.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples of reported lot number were obtained from the manufacturing facility.The retained samples showed no signs of defect with their safety mechanisms and it was possible to activate the safety mechanisms by following the instructions for use.Based on the investigation results, an exact manufacturing related cause could not be determined for this reported incident.Every single lot produced is tested prior to final release for safety shield activation.The assembly process has a 100% inspection system for safety shield activation.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Correction: annex f code updated.

Brand Name
NEEDLE ECLIPSE S/T 21X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20916536
Report Number3002682307-2024-00250
Device Sequence Number7824916
Product Code FMI
UDI-Device Identifier00382903058952
UDI-Public(01)00382903058952(11)240507(17)290430(10)2405002
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305895
Device Lot Number2405002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer01/24/2025
Not provided
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/30/2025
02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown